Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 4, 2012, 3:24 PM EDT for Taliaferro County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2012, 3:24 PM EDT (19:24 UTC)
- Expired
- Apr 4, 2012, 4:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
County Taliaferro County, GA
The radar
The Robins AFB radar (KJGX), 123 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 233 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
786
WWUS82 KFFC 041924
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT WED APR 4 2012
GAZ039-051-062-042000-
324 PM EDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKES...WARREN AND TALIAFERRO COUNTIES UNTIL 400 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUNDBERG...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WILKES...WARREN AND TALIAFERRO COUNTIES THROUGH 400 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LUNDBERG...
FICKLIN...WASHINGTON...CARTERS GROVE...RAYTOWN...LYNEVILLE...
ALEXANDER STEPHENS PARK...SHARON...CRAWFORDVILLE...SANDY CROSS...
TYRONE...ROCKY CREEK FIRE DEPT....AONIA...METASVILLE AND HOLLIDAY
PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3363 8255 3363 8260 3360 8264 3356 8263
3354 8297 3362 8298 3367 8295 3370 8300
3373 8295 3374 8295 3378 8256 3366 8249
3365 8249
TIME...MOT...LOC 1923Z 265DEG 16KT 3366 8269
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 4, 1:35 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Apr 4, 1:35 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT WED APR 4 2012
.UPDATE...
MADE SOME ADJUSTMENTS TO SKY COVER...POP AND WEATHER GRIDS FOR THIS
AFTERNOON AND EVENING TO FIT EXPECTED CONVECTIVE DEVELOPMENT. NO BIG
CHANGES TO THE OVERALL...12HR POPS OR WEATHER BUT ADJUSTED SOME
TIMING ELEMENTS ON THE 1-3 HOUR SCALE. STILL EXPECT A MORE RANDOM
THAN ORGANIZED NATURE TO THE CONVECTION THIS AFTERNOON UNDER WEAK
UPPER RIDGING...WITH SCATTERED COVERAGE ON AVERAGE ACROSS THE
FORECAST AREA. INSTABILITY INCREASES TO MODERATE LEVELS WITH ISOLATED
SEVERE STORMS POSSIBLE...BUT NOT EXPECTING THE THREAT TO BE
WIDESPREAD ENOUGH FOR A MENTION IN THE ZONES AT THIS TIME.
&&
.PREV DISCUSSION... /ISSUED 735 AM EDT WED APR 4 2012/
SHORT TERM /TODAY THROUGH THURSDAY NIGHT/...
SOME WEAK RIDGING ALOFT OVER THE SOUTHEAST TODAY AHEAD OF THE
TEXAS CLOSED UPPER LOW. WITH DAYTIME HEATING AND LINGERING OUTFLOW
BOUNDARIES...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP
ACROSS THE CWA AGAIN TODAY...MAINLY THIS AFTERNOON INTO THIS
EVENING. CLOSED UPPER LOW WILL BE MOVING SOUTHEAST TOWARD THE
STATE THURSDAY AND THURSDAY NIGHT. DYNAMICS ASSOCIATED WITH THIS
SYSTEM WILL AFFECT THE CWA THURSDAY AND THURSDAY NIGHT. STRONG
SHEAR AND MODERATE INSTABILITY WILL GIVE THE POSSIBILITY OF A FEW
SEVERE THUNDERSTORMS OVER PORTIONS OF THE CWA DURING THAT TIME.
HAVE INCREASED POPS INTO THE LIKELY CATEGORY FOR THURSDAY INTO
THURSDAY NIGHT. UPPER LOW SHOULD BE MOVING EAST OF THE CWA TOWARD
FRIDAY MORNING. PERSISTENCE TEMPERATURES TODAY FAVORING THE WARMER
NUMBERS...HOWEVER THIS WILL BE AFFECTED BY AREAS OF CLOUDINESS.
NOT AS WARM ON THURSDAY WITH GREATER LIKELIHOOD OF CLOUDS AND
RAIN. IN GENERAL...A BLEND OF MAV/MET.
41
LONG TERM /FRIDAY THROUGH TUESDAY/...
AS THE SYSTEM EXITS THE REGION ON FRIDAY...00Z NAM AND 00Z ECMWF
KEEP SOME AVAILABLE INSTABILITY IN EASTERN PORTIONS OF THE CWA WITH
MUCAPE VALUES HOVERING AROUND 900-1500 J/KG. LIKELY WILL RESULT IN
SHOWERS WITH A SLIGHT CHANCE OF THUNDER MAINLY EAST...THOUGH THIS IS
HIGHLY DEPENDENT ON UPPER LEVEL LOW TRACK AND TIMING.
A RIDGE OF HIGH PRESSURE BUILDS IN TO START THE WEEKEND. LATE
SUNDAY INTO MONDAY...A WEAK FRONT ASSOCIATED WITH A LOW PRESSURE
SYSTEM IN THE GREAT LAKES REGION WILL MOVE THROUGH NORTH AND
CENTRAL GEORGIA. INCREASING CLOUDS AND A CHANCE OF SHOWERS ARE
ABOUT THE ONLY EFFECTS THIS FRONT WILL HAVE ON THE END OF THE
EASTER WEEKEND AND START OF THE NEXT WORK WEEK. 00Z GFS DOES NOT
EVEN GENERATE PRECIPITATION WITH THE FRONTAL PASSAGE. 00Z ECMWF
STILL GENERATES TOKEN AMOUNTS OF PRECIPITATION OVER NORTH CENTRAL
GEORGIA/METRO ATLANTA BEFORE THE FRONT PUTTERS OUT ON ITS WAY
EAST. NORTHWEST FLOW RETURNS TUESDAY WITH THE 00Z GFS AND 00Z
ECMWF HINTING AT PRECIPITATION POTENTIAL FROM SHORTWAVE TROUGHS
TRAVERSING THE REGION.
10
CLIMATE...
RECORDS FOR 04-04
MAX TEMPERATURE MIN TEMPERATURE
STATION HIGH LOW HIGH LOW
------- ---------- ---------- ---------- ----------
KAHN 89 1934 47 1987 66 1999 29 1915
KATL 85 1969 47 1987 66 1880 30 1987
1936
1891
KCSG 87 1977 54 1987 64 1956 33 1987
1967
1954
KMCN 88 1969 53 1987 69 1977 31 1992
1954
1934
PREV DISCUSSION...
AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED OUTSIDE OF CONVECTIVE ACTIVITY THROUGH 03Z.
SCATTERED MVFR...WITH LOCAL IFR...VISIBILITIES EXPECTED TO DEVELOP
BETWEEN 06Z AND 14Z. ONLY TAF SITES CURRENTLY FORECAST TO BE
IMPACTED ARE KFTY...KPDK...KAHN AND KMCN. WINDS REMAIN SOUTHWEST TO
NORTHWEST THROUGH THE PERIOD. WINDS SPEEDS WILL REMAIN 7-10KT
THROUGH 00Z...WITH OCCASIONAL GUSTS AS HIGH AS 16KT POSSIBLE...
DIMINISHING TO 2-6KT 00Z THROUGH 13Z...THEN INCREASING AGAIN INTO
THE 7-10KT RANGE AGAIN. ISOLATED CONVECTION 18Z-22Z BECOMING
SCATTERED THROUGH 02Z.
//ATL CONFIDENCE...18Z UPDATE...
MEDIUM TO HIGH ALL ELEMENTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 84 60 78 53 / 40 40 70 60
ATLANTA 84 65 77 54 / 40 50 70 50
BLAIRSVILLE 79 56 72 52 / 40 50 70 70
CARTERSVILLE 84 60 79 51 / 40 50 70 50
COLUMBUS 85 66 82 54 / 40 40 70 30
GAINESVILLE 83 61 76 53 / 40 50 70 60
MACON 86 63 82 56 / 40 40 70 40
ROME 86 60 78 52 / 40 50 70 50
PEACHTREE CITY 83 60 78 51 / 40 40 70 40
VIDALIA 87 66 82 60 / 30 30 70 60
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
20Hazardous weather outlook, Apr 4, 12:44 PM EDT, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1244 PM EDT WED APR 4 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-051645- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1244 PM EDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA TODAY AND TONIGHT. SOME OF THESE STORMS COULD BE STRONG TO LOCALLY SEVERE. .SYNOPSIS... OUTFLOW BOUNDARIES FROM YESTERDAYS STORMS WILL PROVIDE THE FOCUS FOR ADDITIONAL DEVELOPMENT TODAY. AN AREA OF HIGH PRESSURE IN THE ATLANTIC IS ALLOWING DEEP GULF MOISTURE TO ENTER NORTH AND CENTRAL GEORGIA AHEAD OF AN APPROACHING FRONTAL SYSTEM. THIS FRONTAL SYSTEM WILL ALLOW FOR MORE ORGANIZED ACTIVITY DURING THE LAST HALF OF THE OVERNIGHT PERIOD TOWARD DAYBREAK. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM THESE THUNDERSTORMS WILL BE GUSTY WINDS...HAIL...AND LIGHTNING. .DISCUSSION... AVAILABLE MOISTURE AND MODERATE TO HIGH INSTABILITY...WITH CAPE VALUES OF 1500 TO 2500 J/KG THIS AFTERNOON AND EVENING...WILL COMBINE WITH THE FORCING OF THE LINGERING OUTFLOW BOUNDARIES TO ALLOW FOR THE DEVELOPMENT OF SCATTERED THUNDERSTORMS ACROSS NORTH AND CENTRAL GEORGIA. A SEPARATE LINE OF SHOWERS AND STORMS WILL DEVELOP LATE TONIGHT TOWARD THURSDAY MORNING ALONG THE GULF COAST REGION AND PERHAPS REACH THE SOUTHWEST PORTION OF THE FORECAST AREA JUST PRIOR TO DAYBREAK. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THUNDERSTORMS WILL CONTINUE INTO THURSDAY WITH ADDITIONAL STRONG TO LOCALLY SEVERE STORMS POSSIBLE. THIS ACTIVITY WILL INGER INTO THURSDAY NIGHT AND INTO EARLY FRIDAY. NO HAZARDOUS WEATHER IS ANTICIPATED SATURDAY THROUGH MONDAY AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. DEESE
In the hours before
Local storm report, Apr 4, 12:43 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1243 PM EDT WED APR 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM TSTM WND DMG 5 N CROSS KEYS 32.92N 83.61W
04/03/2012 JONES GA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED WIND DAMAGE TO A LARGE
BARN...A HOME AND SEVERAL OUTBUILDINGS ON GRAHAM ROAD. A
FEW LARGE HARDWOOD TREES WERE SNAPPED.
&&
20Special weather statement, Apr 4, 3:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 PM EDT WED APR 4 2012
GAZ039-051-062-042000-
324 PM EDT WED APR 4 2012
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN WILKES...WARREN AND TALIAFERRO COUNTIES UNTIL 400 PM EDT...
AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LUNDBERG...MOVING EAST AT 20 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WILKES...WARREN AND TALIAFERRO COUNTIES THROUGH 400 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LUNDBERG...
FICKLIN...WASHINGTON...CARTERS GROVE...RAYTOWN...LYNEVILLE...
ALEXANDER STEPHENS PARK...SHARON...CRAWFORDVILLE...SANDY CROSS...
TYRONE...ROCKY CREEK FIRE DEPT....AONIA...METASVILLE AND HOLLIDAY
PARK. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3363 8255 3363 8260 3360 8264 3356 8263
3354 8297 3362 8298 3367 8295 3370 8300
3373 8295 3374 8295 3378 8256 3366 8249
3365 8249
TIME...MOT...LOC 1923Z 265DEG 16KT 3366 8269The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 8:48 PM EDT | Special Weather Statement | FFC | Clarke | 27 min |
| Apr 3, 8:50 PM EDT | Special Weather Statement | FFC | Johnson | 25 min |
| Apr 3, 8:52 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 38 min |
| Apr 3, 8:55 PM EDT | Special Weather Statement | FFC | Oglethorpe | 35 min |
| Apr 3, 9:24 PM EDT | Special Weather Statement | FFC | Warren | 36 min |
| Apr 3, 9:46 PM EDT | Special Weather Statement | FFC | Wilkes | 29 min |
| Apr 3, 9:49 PM EDT | Special Weather Statement | FFC | Barrow | 26 min |
| Apr 3, 10:15 PM EDT | Special Weather Statement | FFC | Barrow | 60 min |
| Apr 4, 6:49 PM EDT | Special Weather Statement | FFC | Carroll | 26 min |
| Apr 4, 7:20 PM EDT | Special Weather Statement | FFC | Douglas | 25 min |
| Apr 4, 7:44 PM EDT | Special Weather Statement | FFC | Cobb, Fulton | 46 min |
| Apr 4, 7:52 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, DeKalb, Fulton | 38 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.